Stomach Bloatimg


#1
My wife has has a feeling of a bloated tummy for a couple of weeks. She still manages to eat a decent meal, but should she cut down on this? She isn`t a big eater, but luckily, neither am I. She still, though, has this bloated feeling. Could it be something to do with the Parkinson`s Meds she takes? Any advice would be appreciated. Regards Cowboy101.

#2
After a google search it would appear that some PD drugs can cause bloating and also constipation can cause symptoms also. Article below maybe of help. Hope you find the cause and if no improvement I should see your GP.


http://www.pdf.org/en/gastrointestinal_problems_pd

#3
Hi Cowboy

Its more than likely Parkinson's, yet another of our many symptoms. Parkinson's affects all our muscles and that includes the ones in the gut .

I am fine in the morning but as the day goes on i get the bloated feeling due to the slowing down of my digestion. This slowing down is also a big factor in constipation and in reflux. Medication helps me, the dopamine keeps my muscles moving. Doperidone is also useful at times.

You could try a google search with bloating and Parkinsons and you will find alot of info i think.

#4
i used to get bloated an awful lot,me tummy would look like im 6 months pregnant,and it be so uncompy at times.my gp sent me to see a dietian and investigations were then carried out.my digestion system is effected and i have to eat soft foods only now.i used to get extremly constipated,but now i have 4 sachets aday of movicol ,which dunna taste very nice but it helps and a senekot at nite time .parkinsons can cause constipation easy cus we not moving around as much as we would like to,ive got ibs ,had it bout 2 or 3 years now,which ant nice.but cus i got ongoin things goin on with me bowels i have to go city hospital in wolverhampton to find out if i actually got chrones disease now.end of the day though,if i have chrones,it still boils down to the way we eat,i have very small meals and get full very quickly like ive had a three course meal,if i pushed more food in me,i would be sick and the stomach would bloat.also some meds can make the digestive system not work to well,depends on wot meds your on,so really from my experence wot im goin through rite now,and from wot other members have rote in there posts,i guess you have good idea that a bloating tummy can be caused by various things.best option is to mention it to your gp and go from there,dont keep putting it off,best to feel compy not all bloated up,good luck,please keep in touch how things are with you :smile:

#5
just for consideration - avoid gluten, increase fruit.
i had terrible bloating - couldnt do up shoes! - fixed wit the above changes.
may not work for anyone else.

#6
btw chrohnes disease is a gluten problem - see ali's post. i suspect there may be an undocumented link between pd and gluten intolerance.

#7
PS good fruit, fresh or tinned, are peaches melon apricots dates mangoes - all full of soluble fibre - NOT INSOLUBLE FIBRE which can make things worse.

btw these fruits dont seem to effect madopar absoption so are good at breakfast.

if you get constipation and diahhorea gluten may be the culprit

#8
Cowboy101 here, I`d like to take this opportunity to Thank Everyone for their comments and to let all of you know that everything said was well appreciated.
Both my wife and I are following your tips as best we can, and we are grateful for the advice on the constipationary effects of many of the PD Medications. Thank
You to turnip for the tips regarding fresh fruit, I can`t stand it myself but my wife`s always liked it! And we`ll cut out wheat for a while to avoid the gluten.
Best Regards and Best Wishes to Everyone, Cowboy101 and Wife!

#9

Changing subject entirely - my wife has, unexpectedly, had her medication changed, from 4mg RequipXL & 8mg Requip to RalneaXL, is it safe to take the two together and what differences are there between the two? If anyone knows we`d be grateful if you could tell us!! Best Wishes!


#10

Cowboy

you may have your answer by now.  Your wife is on Ropinerole - the actual name of the drug.  Requip and Ralnea and other names are the trade names which vary depending on the manufacturer.  As long as she is having the same strength and the same type ie long acting or short acting, whichever she is prescribed then she is getting the same medication made by a different manufacturer.

some people say they notice a difference between the differing maufacturers so like to stick to the same med but thats another story.


#11

Hi Cowboy,

                  Regarding gastric problems, I have been plagued by hic ups since starting my medication. It is when I start to talk I get one or two hic ups. I assume this is part of the involuntary spasms. While reading posts on here someone mentioned liquorice tea. I can't find the post again but I thought I'd try some. Not sure what the benefits were but any port in a storm. Hic. Hic.

Orphy


#12

Hi Orphy, try this thread http://www.parkinsons.org.uk/forum/thread/53278